The Motion of a Charged Particle on a Riemannian Surface under a Non-Zero Magnetic Field
Author: Castilho, C.
Source: Journal of Differential Equations, Volume 171, Number 1, March 2001 , pp. 110-131(22)
Publisher: Academic Press
Abstract:In this paper we study the motion of a charged particle on a Riemmanian surface under the influence of a positive magnetic field B. Using Moser's Twist Theorem and ideas from classical pertubation theory we find sufficient conditions to perpetually trap the motion of a particle with a sufficient large charge in a neighborhood of a level set of the magnetic field. The conditions on the level set of the magnetic field that guarantee the trapping are local and hold near all non-degenerate critical local minima or maxima of B. Using symplectic reduction we apply the results of our work to certain S1-invariant magnetic fields on ℝ3. Copyright 2001 Academic Press.
Document Type: Research Article
Affiliations: Departamento de Matemática, Universidade Federal de Pernambuco, Recife, PE, CEP 50740-540, Brazil
Publication date: 2001-03-01